MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO 4F SL 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO 4F SL 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number CK000289C
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a damaged 3cg stylet was confirmed, but the exact cause could not be determined.One 3cg stylet was returned for investigation.The stylet was received within the t-lock extension set.A break in the polyimide tubing was observed between the 1st and 2nd magnets closest to the conductive epoxy; however, the core wire was intact, which kept the distal tip attached to the stylet.A kink in the core wire coincided with the break in the polyimide tubing.The wall thickness of the polyimide tubing was within specification.Kinking of the polyimide tubing and advancement against resistance may have been potential contributing factors in the observed damage; however, the exact cause of the reported event could not be determined.The ifu for the 3cg stylet states, ¿ensure that the stylet tip does not extend beyond the trimmed end of the catheter.Extension of the stylet tip beyond the catheter end, combined with kinking and excessive forces, may result in vessel damage, stylet damage, difficult removal, stylet tip separation, potential embolism and risk of patient injury.¿ a lot history review (lhr) of reet3096 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported failed attempt on picc placement as the 3cg wire was found bent/broken at the distal tip.No other information was provided.On (b)(6) 2020-- device returned for evaluation was found kinked.

Brand Name
POWERPICC SOLO 4F SL 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11060954
Report Number3006260740-2020-21037
Device Sequence Number14254886
Product Code LJS
UDI-Device Identifier00801741161148
UDI-Public(01)00801741161148
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCK000289C
Device Catalogue NumberCK000289C
Device Lot NumberREET3096
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2020
Initial Report FDA Received Date12/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;